MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-4-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil did not detach. the coil was replaced, and the patient did not experience any injury.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the concerto coil was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened concerto inner pouch and without an introducer sheath.Visual inspection/damage location details: the actuator interface was found loose within the coupler tube.This is indicative that a detachment was attempted with an instant detacher.The concerto pusher was found broken at the positive load indicator.The break indicator was found intact.It is possible the break found at the positive load indicator was due to a detachment attempt.The concerto pusher was found bent at ~102.0cm from the proximal end.The coin was found still within the lumen stop.The shield coil was found undamaged.The implant coil was still attached to the pusher.No damages or irregularities were found with the implant coil.Testing/analysis ¿ a detachment was attempted by retracting the exposed release wire and the release wire was found stuck within the pusher.The outer jacket was removed distal to the bend and the release wire was retracted from that location, detaching the implant coil with no issues and no resistance encountered.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached.The likely cause of the non-detachment is the bend on the pusher, causing the release wire to become stuck.The device was successfully detached by retracting the release wire distal to the bend.Possible causes for pusher bending/kinking are advancing coil against resistance or damage during preparation.As the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The cause of the issue was reported to be, "try detach by detacher but coil was not detached.New device used and procedure completed well." prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15118088
Report Number2029214-2022-01253
Device Sequence Number5735983
Product Code KRD
UDI-Device Identifier00847536033535
UDI-Public00847536033535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberNV-4-8-HELIX
Device Catalogue NumberNV-4-8-HELIX
Device Lot NumberB192757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer07/29/2022
08/29/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/16/2022
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown